Stopping/Coming off Dianette (co-cyprindol)

Hi everyone,

Hope you're all having a pain free day!

I was just wondering if anyone on her could shed a little light on this for me, I came off Dianette/Co-cyprindol in august after almost 10 years of taking it for my PCOS. I was pretty reluctant but had been advised by my endometriosis specialist to try Yasmin instead back to back for 3 months at a time. I stopped taking it in august after finishing my pack as normal and had my monthly break through bleed followed by another bleed a week later- and since then have had no sign of a period whatsoever. I was meant to pick up my Yasmin ready to take straight after my last breakthrough on Dianette but was too unwell so never got round to taking my prescription in. So im currently off dianette but not yet on Yasmin. I was aiming to start yasmin as soon as ive finished a period. Since then i've had terrible side effects since stopping dianette including flared up skin and acne, hair loss, mood swings, extra fatigue and I'm just wondering what on earth I should do. I know many people online suggest going to your gp if periods haven't resumed after 6 months. It's been 4 now and I'm uncertain what to do. I'm on the waiting list for another laparoscopy/3rd to remove/treat endo.

Has anyone else had any experiences with this? Any advice or help would be amazing.

X

6 Replies

oldestnewest
  • Hi thought I would reply as I was also on dianette also for 10 years it took such good care of my pcos I didn't even know I had it till I came off it 1year ago to try for a baby.

    I went on dianette because I had acne when I was 15 I thought I would grow out of it and when I came off the pill it wouldn't come back. But I was very wrong!

    It took 6 months for my first period to come back then another 6 months for my second period this is when I had tests done and was told I had pcos.

    I am going to get my tubes check tomorrow as I have not been able to get pregnant.

    The side effects I have had so far because of stopping dianette is acne a little extra hair on top lip bit nothing too bad. I havnt had hair loss yet.

    I am currently on miroxyprogesage to regulate my period which has worked great this month (this is on an ocp) as we still want a baby.

    Hope this helps a little

    take care

  • Ment to say this is not an ocp******

  • Hi,

    I have been in lots of contraceptive pills including dianette, ovranette, mycrognon 30, loestrin 20 and Yasmin.

    I found Yasmin the best but I wasn't allowed to stay on it for more than 6 months as its a new age pill and can cause DVT, increase chances of diabetes and blood clots.

    All of the above tablets made me suicidal so I've ended up on the mini pill which is actually working rather well.

    Hope you get sorted soon. Xxx

  • Hi!

    Thankyou so much for the reply! Not many people have responded so it's great just to know someone else has had an experience with dianette. I've been really good on Dianette for almost 10 years, but since stopping it and having a break before I try Yasmin I've been absolutely all over the place skin wise, hormonal wise, hair loss wise so I'm desperate to know I'm not the only one!

    Hope the mini-pill helps you!

    X

  • My hormones on any change of tablets are crazy! Acne comes back strong,

    I was suicidal on all normal contraceptives hence the mini pill is ok for me. PM me if you want to chat. Xxx

  • I too was on Dianette (and serveral others through my teenage years and early twenties). I think it's fair to assume your symptoms are due to having a break from all regulating medication. Your body was used to functioning at a certain level and is having a reaction to the reduction of certain hormones.

    I came off medication when I was 24 and although my hormone changes were evident (loss of periods, growth of facial/body hair and weight gain) I quickly felt better as my body stabilised (I just put up with the symptoms). I also had some drastic lifestyle changes (I went travelling, lost shed loads of weight, got married, had a baby, then another) and have only just now paused long enough to notice that my symptoms have changed again and I'm back to the medics for treating those symptoms and am back on the mini-pill (as well as other medication). Which isn't working for me, might I add.

    I don't know if your symptoms are 'put up able'. But I am so glad I did the 10 years off medication, it's a personal choice but that's what this forum is all about right? Sharing our experiences so we can learn from each other. I only had a handful of periods in 10 years (I know and two kids!) which the Drs hated (and constently tried to 'strongly advise me' back onto Dianette) and might be really damaging (osteoperosis being a big worry) but giving my body the breather to just live as it was meant to, made me feel really good. My moods stabilised and I enjoyed life a lot more than I had previously - releasing myself from the responsibility and stress of managing my PCOS had a great emotional effect on me.

    A great piece of advice a Dr gave me was that we will always have PCOS and that means that our hormones are unpredictable and we can't plan too far ahead. Most Drs, I've found, are too willing to give you the medication to make you 'normal' (bringing this hormone up here, reducing this hormone, stabalising this symptom etc) but there is the choice that we be reactive instead of proactive with our PCOS.

    Doing this means its important we watch the spikes and dips in our hormones regularly and closely, and follow our bodies' leads with either medication or other plans of action. At 35 I am back to the consultant because I can no longer live with the body/facial hair (it hasn't got steadily worse, it's got suddenly worse) and due to a spike in my testosterone I am managing my insulin resistence with medication and diet in an effort to combat the hair problem. I've noticed real changes. I have chosen to medicate my progesterone levels also (as I still have no periods) but before this I managed my oestrogen and progesterone levels with diet too. I'm basically trying to say, get all the information you can and decide what you can and can't live with - then work from that point forward.

    Good luck on your journey xxxx

You may also like...